Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 41, NWS State College, PA

May 22, 2013Sullivan County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 22, 2013, 7:55 PM EDT for Sullivan County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2013, 7:55 PM EDT (23:55 UTC)
Expired
May 22, 2013, 9:00 PM EDT
In force
65 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Sullivan County, PA

The radar

The Binghamton radar (KBGM), 97 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WUUS51 KCTP 222355
SVRCTP
PAC113-230100-
/O.NEW.KCTP.SV.W.0041.130522T2355Z-130523T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
755 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 900 PM EDT

* AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  SHUNK TO MUNCY VALLEY...MOVING NORTHEAST AT 30 MPH. THESE STORMS
  ARE CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS INCLUDED THE WARNING...
  LAPORTE...DUSHORE AND RICKETTS GLEN STATE PARK.

THIS WILL IMPACT ROUTE 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4131 7630 4130 7631 4131 7641 4128 7645
      4130 7659 4141 7675 4159 7682 4159 7677
      4155 7622 4153 7621
TIME...MOT...LOC 2355Z 237DEG 27KT 4159 7672 4135 7657

$$

FORECASTER: DANGELO
1 follow-up statement
852 
WWUS51 KCTP 230057
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
857 PM EDT WED MAY 22 2013

PAC113-230107-
/O.EXP.KCTP.SV.W.0041.000000T0000Z-130523T0100Z/
SULLIVAN PA-
857 PM EDT WED MAY 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR SULLIVAN COUNTY WILL EXPIRE AT
900 PM EDT...

THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

LAT...LON 4131 7630 4130 7631 4131 7641 4128 7645
      4130 7659 4141 7675 4159 7682 4159 7677
      4155 7622 4153 7621
TIME...MOT...LOC 0057Z 237DEG 27KT 4184 7620 4160 7605

$$

FORECASTER: RXR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 5:22 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 22, 5:22 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT WED MAY 22 2013

.SYNOPSIS...

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
PRODUCE LOCALLY STRONG WIND GUSTS OVER PORTIONS OF CENTRAL AND
WESTERN PA THROUGH EARLY TONIGHT. A COLD FRONT TRAILING THE LOW
WILL CROSS THE REGION ON THURSDAY...FOLLOWED BY A SECONDARY COLD
FRONT ON FRIDAY. A CANADIAN HIGH PRESSURE SYSTEM WILL USHER IN
COOLER AND DRIER AIR THAT WILL KEEP TEMPERATURES BELOW NORMAL FOR
MEMORIAL DAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

UPDATED...

SVR WATCH #211 IN EFFECT UNTIL 1000 PM EDT FOR FAR WESTERN AND
NORTHERN COUNTIES...

EARLY AFTERNOON VISIBLE LOOP SHOWS STRATIFIED CU ACROSS
THE ALLEGHENY HIGHLANDS. LAPS SOUNDINGS STARTING TO DESTABLIZE
WITH SFC TEMPS APPROACHING CONVECTIVE TEMPS...AND UP TO 1400 J/KG
ABOVE THE LFC. UPSTREAM ACTIVITY OVER WV HAS CONTINUED TO BUT THIS
AREA HAS OVERALL BEEN WEAKENING AND SLIGHTLY SHRINKING IN COVERAGE
OVER THE PAST 2 HOURS.

MAIN FORECAST CONCERN IN THE NEAR TERM IS CONVECTIVE INITIATION
AND EVENTUAL INTENSITY THIS AFTERNOON AND TONIGHT. WITH THE AREA
IS ON THE WESTERN PERIPHERY OF AMPLIFIED UPPER RIDGE...AND
ADDITIONAL SHORTWAVES LIFTING THROUGH THE OHIO VALLEY... WESTERN
PA WILL BE IN AN INCREASINGLY CONVERGENT BOUNDARY LAYER FLOW AS
30-40 KT 850 MB JET NOSES INTO EASTERN OHIO. WITH CIN APPEARING TO
DISSIPATE ON SCHEDULE EXPECT TO SEE SCATTERED THUNDERSTORMS
DEVELOP AFTER 18Z OVER THE HIGHER TERRAIN AND WEST. WITH SPEED
SHEAR OF 25 TO 40 KTS AND MODERATE CAPE...SOME OF STORMS MAY BE
CAPABLE OF DAMAGING WIND GUSTS FROM BOWING LINE SEGMENTS AND
CLUSTERS INTO THIS EVENING. PEAK INTENSITY LKLY BTWN APPROX
21-03Z.

ANOTHER VERY WARM AND MUGGY AFTERNOON IS IN STORE WITH MAXES
REACHING WELL INTO THE 80S...~10F ABOVE NORMAL FOR THIS TIME OF
YEAR.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...

AREA REMAINS IN SPC SEE TEXT OUTLOOK THURSDAY. GENERALLY WEAK
INSTABILITY IS PROGGED IN THE PRE-FRONTAL WARM SECTOR...AND WILL
BE DEPENDENT ON THE EXTENT OF ANY PREFRONTAL WARMING/PARTIAL
CLEARING. MODERATE SHEAR PRESENT WHICH COULD PROMOTE A FEW
STRONGER STORMS AHEAD OF THE FRONT THU AFTERNOON...ESPECIALLY
EAST.

CONTINUED EWD PROGRESSION OF THE EXPANSIVE ERN CONUS TROUGH IS
EXPECTED THIS PERIOD...HOWEVER IT MAY BE AT SLOWER PACE AS SOME
MODEL DATA IS TRENDING SLOWER/SHARPER BY THE END OF THE PERIOD.
THE ATTENDANT COLD FRONT WILL TRAVERSE THE AREA DURING THE AFTN
AND EVENING BEFORE EXITING THE ERN PART OF THE CWA AROUND
MIDNIGHT.

A LIGHTER...DEFORMATION PCPN AXIS IS PROGGED TO SET UP OVER THE
AREA THURS NIGHT INTO FRI AS A SHORTWAVE EMBEDDED IN THE LARGER-
SCALE TROUGH DIGS FROM THE GRT LKS TWD WV. THERE ARE SOME NOTABLE
MODEL DIFFS HEADING INTO DAY 3 SURROUNDING THE DEPTH AND SPEED OF
THE H5 TROUGH CROSSING THE MID-ATLC REGION. MORE ON THIS IN THE
LONG TERM SECTION.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...

EXPECT PLENTY OF CLOUDS AND LGT RAIN IN THE DEFORMATION ZONE ON
FRIDAY...WITH TEMPS FALLING BACK TO 55-65F. A BIT OF A RANGE DUE
TO THE MODEL VARIABILITY AND HAVE GONE WITH THE MODE AND TRENDED
TOWARD THE ECMWF SOLN AS IT WOULD LINGER LIGHT RAIN OVER THE AREA
/ESP IN THE EAST/ INTO SATURDAY...BUT DID NOT FULLY BUY-INTO THIS
GIVEN HOW STRONG IT WAS WITH THE CLOSED H5 LOW COMPARED TO THE
OTHER GLOBAL GUIDANCE. CANADIAN HIGH PRES EXTENDING SWD FROM
NUNAVUT INTO THE UPPER MIDWEST WILL SHIFT EWD ACRS THE GREAT LAKES
AND EVENTUALLY TAKE UP RESIDENCE OVER THE NORTHEAST BY MEMORIAL
DAY. ENS DATA CONTINUES TO SHOW NEGATIVE THERMAL/MOISTURE ANOMS
SUPPORTING AN UNSEASONABLY COOL AND DRY WEEKEND WITH THE POTENTIAL
FOR FROST IN THE NRN AND WRN MTNS SAT/SUN AM. THE GROWING SEASON
IS UNDERWAY IN THIS AREA /AS OF MAY 20TH/ AND THEREFORE WILL
CONTINUE TO MENTION FROST IN HWO. ELSEWHERE LOW TEMPS WILL BE
CHILLY BY LATE-MAY STANDARDS...BUT NOT QUITE COLD ENOUGH FOR
FROST.

Q-STNRY/WARM FRONTAL ZONE INITIALLY CENTERED FROM IA-WV SHOULD
SLOWLY RETURN NWD THROUGH THE OH VLY EARLY NEXT WEEK. GFS/EC DIFFS
IN THE PATTERN EVOLUTION CONTINUE INTO THE END OF THE MEDIUM RANGE
PARTICULARLY UPSTREAM. IN GENERAL...THERE SHOULD BE A GRADUAL
EARLY-MID WEEK WARMING TREND WITH HTS RISING AS THE UPPER TROUGH
CONTINUES TO MOVE AWAY FROM THE NORTHEAST.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...

BEEN UPDATING TAFS FOR CONVECTION AND WILL CONTINUE TO DO SO.

SEVERAL SPS ISSUED...FOR GUSTY WINDS AND SMALL HAIL...NOTHING
SEVERE SO FAR. DECENT CAP...BEST DYNAMICS TO THE WEST...AND
HIGHER DEWPOINTS TO THE SE...NOT QUITE IN PHASE TO FIRE UP
STORMS YET...WILL CONTINUE TO MONITOR.

EARLIER DISCUSSION BELOW.

SCT SHRA/TSRA AND MVFR CIGS THIS AFTERNOON AND EVENING FROM WEST
TO EAST. ISOLD IFR CIGS/VSBY AND STRONG WIND GUSTS TO 40 KTS MAY
BE POSSIBLE NEAR ANY THUNDERSTORMS INTO THIS EVENING. MVFR CIGS
SHOULD PREVAIL FOR A GOOD PART OF THE OVERNIGHT AND SOME FOG IS
POSSIBLE BETWEEN 10Z AND 13Z LOWER SUSQ.

COOLER AND BREEZY FOR FRIDAY INTO SUNDAY...AS A STRONG COLD
FRONT DROPS SE OF PA.

.OUTLOOK...
FRI...LOW CIGS ETC...WITH SHOWERS AND A FEW STORMS.
SAT-MON...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...DEVOIR/STEINBUGL
SHORT TERM...DEVOIR/STEINBUGL
LONG TERM...CERU
AVIATION...DEVOIR/MARTIN
Hazardous weather outlook, May 22, 2:29 PM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
229 PM EDT WED MAY 22 2013

PAZ004>006-010-011-017-024-033-037-231830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA-
229 PM EDT WED MAY 22 2013

...SEVERE THUNDERSTORM WATCH 211 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE FROM THIS AFTERNOON INTO EARLY
TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY
AFTERNOON.

AREAS OF FROST ARE POSSIBLE SATURDAY AND SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059-
063>066-231830-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
229 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE FROM THIS AFTERNOON INTO EARLY
TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY
AFTERNOON.

AREAS OF FROST ARE POSSIBLE SATURDAY AND SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEVOIR

In the hours before

Special weather statement, May 22, 6:34 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
634 PM EDT WED MAY 22 2013

PAZ056-063-222300-
CUMBERLAND PA-PERRY PA-
634 PM EDT WED MAY 22 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CUMBERLAND
AND SOUTHERN PERRY COUNTIES...

AT 630 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CARLISLE SPRINGS TO NEWBURG...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT BLOSERVILLE AND SHERMANSDALE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 202 AND 227...I-81 NEAR
MILE MARKER 44.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 322/22.

LAT...LON 4012 7756 4014 7760 4019 7763 4020 7761
      4022 7761 4037 7756 4051 7697 4021 7715
      4009 7756

FORECASTER: RXR
Special weather statement, May 22, 6:39 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
639 PM EDT WED MAY 22 2013

PAZ019-026>028-045-049-050-056-222315-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-UNION PA-
639 PM EDT WED MAY 22 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JUNIATA...MIFFLIN...
NORTHEASTERN HUNTINGDON...NORTHERN PERRY...SOUTHEASTERN CENTRE...
SOUTHEASTERN CLINTON...WESTERN SNYDER AND WESTERN UNION COUNTIES...

AT 634 PM EDT...A BROKEN LINE OF THUNDERSTORMS WITH STRONG WINDS WAS
LOCATED FROM TUSSEY MOUNTAIN SKI AREA TO BIG SPRING STATE PARK...
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT POE VALLEY STATE PARK...MILLHEIM...WEIKERT AND
THOMPSONTOWN.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE PENNSYLVANIA MILITARY MUSEUM
AND TUSSEY MOUNTAIN SKI AREA.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 191 AND 198.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 322...ROUTE 322/22...ROUTE 522...STATE ROAD 26...STATE
ROAD 45.

LAT...LON 4042 7797 4075 7788 4108 7717 4107 7711
      4108 7708 4045 7707 4025 7767 4027 7766
      4029 7767 4025 7773

FORECASTER: RXR
Local storm report, May 22, 7:07 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
707 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     PATTON                  40.63N  78.65W
05/22/2013                   CAMBRIA            PA   911 CALL CENTER

            NUMEROUS TREES AND WIRES DOWN ACROSS NORTHERN CAMBRIA
            COUNTY.

0555 PM     TSTM WND DMG     COALPORT                40.75N  78.53W
05/22/2013                   CLEARFIELD         PA   911 CALL CENTER

            NUMEROUS TREES AND WIRES DOWN ACROSS SOUTHEASTERN
            CLEARFIELD COUNTY.

0600 PM     TSTM WND DMG     MADERA                  40.83N  78.44W
05/22/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES REPORTED DOWN.

0604 PM     TSTM WND DMG     RIXFORD                 41.93N  78.49W
05/22/2013                   MCKEAN             PA   SOCIAL MEDIA

            TREES AND WIRES DOWN.

0621 PM     TSTM WND DMG     CLEARFIELD              41.02N  78.44W
05/22/2013                   CLEARFIELD         PA   SOCIAL MEDIA

            TREES REPORTED DOWN.

0625 PM     TSTM WND DMG     SHINGLEHOUSE            41.97N  78.19W
05/22/2013                   POTTER             PA   911 CALL CENTER

            WIRES DOWN.

0639 PM     TSTM WND DMG     3 SW BELLEFONTE         40.88N  77.81W
05/22/2013                   CENTRE             PA   SOCIAL MEDIA

            TREES REPORTED DOWN IN BENNER TWP.

&&

EVENT NUMBER CTP1300066 CTP1300070 CTP1300065 CTP1300064 CTP1300068
CTP1300067 CTP1300069

EVANEGO
Special weather statement, May 22, 7:15 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
715 PM EDT WED MAY 22 2013

PAZ004-005-230000-
MCKEAN PA-WARREN PA-
715 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN MCKEAN COUNTIES...

AT 711 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES NORTHEAST OF KINZUA
DAM...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT MARSHBURG AND BRADFORD.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE UNIVERSITY OF PITTSBURGH -
BRADFORD.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
59.

LAT...LON 4200 7891 4200 7840 4180 7890 4193 7908
      4201 7899

FORECASTER: DANGELO
Special weather statement, May 22, 7:32 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 PM EDT WED MAY 22 2013

PAZ056-057-063>065-230000-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-PERRY PA-YORK PA-
732 PM EDT WED MAY 22 2013

...A LINE OF THUNDERSTORMS WILL AFFECT ADAMS...EASTERN
CUMBERLAND...EASTERN PERRY...NORTHWESTERN DAUPHIN AND WESTERN YORK
COUNTIES...

AT 730 PM EDT...A LINE OF THUNDERSTORMS WAS LOCATED FROM
CARLISLE SPRINGS TO EMMITSBURG...MOVING NORTH AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT SHERMANSDALE...NEW BLOOMFIELD AND BOILING
SPRINGS.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE GETTYSBURG NATIONAL MILITARY
PARK...SKI ROUNDTOP SKI AREA...GETTYSBURG COLLEGE...MESSIAH COLLEGE
AND PENN STATE DICKINSON SCHOOL OF LAW.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 219 AND 239...I-81 BETWEEN
MILE MARKERS 40 AND 65.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 30...ROUTE
209...ROUTE 322/22...STATE ROAD 94...STATE ROAD 97.

LAT...LON 4053 7724 4055 7718 4059 7717 4063 7697
      4060 7692 4063 7686 3972 7697 3972 7738

FORECASTER: RXR
Special weather statement, May 22, 7:45 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
745 PM EDT WED MAY 22 2013

PAZ004-230015-
WARREN PA-
745 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WARREN COUNTY...

AT 741 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES WEST OF CHAPMAN
STATE PARK...MOVING NORTHEAST AT 45 MPH. WIND GUSTS TO 50 MPH ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL AFFECT CHAPMAN STATE PARK...WARREN...RUSSELL AND
SCANDIA.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.

LAT...LON 4196 7892 4184 7891 4183 7892 4183 7895
      4181 7895 4162 7928 4175 7944 4201 7914
      4200 7892

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 4:47 PM EDTSpecial Weather StatementCTPBedford28 min
May 22, 5:00 PM EDTSpecial Weather StatementCTPElk30 min
May 22, 5:02 PM EDTSpecial Weather StatementCTPCambria43 min
May 22, 5:17 PM EDTSpecial Weather StatementCTPBlair43 min
May 22, 5:28 PM EDTSpecial Weather StatementCTPFulton47 min
May 22, 5:40 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon35 min
May 22, 5:45 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton45 min
May 22, 5:47 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon, Mifflin58 min
May 22, 5:50 PM EDTSpecial Weather StatementCTPCumberland, Dauphin40 min
May 22, 6:02 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Clearfield, Huntingdon43 min
May 22, 6:20 PM EDTSevere Thunderstorm WarningCTPPotter55 min
May 22, 6:21 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton, Huntingdon39 min
May 22, 6:24 PM EDTSpecial Weather StatementCTPClearfield36 min
May 22, 6:29 PM EDTSpecial Weather StatementCTPClinton, Lycoming46 min
May 22, 6:33 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Elk, Lycoming and 2 more57 min
May 22, 6:34 PM EDTSpecial Weather StatementCTPPerry26 min
May 22, 6:39 PM EDTSpecial Weather StatementCTPHuntingdon, Juniata, Mifflin, Perry36 min
May 22, 6:48 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, Juniata, Perry42 min
May 22, 7:06 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Juniata, Lycoming, Mifflin, Montour and 3 more54 min
May 22, 7:15 PM EDTSpecial Weather StatementCTPMcKean45 min
May 22, 7:25 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Montour, Northumberland, Potter and 3 more65 min
May 22, 7:32 PM EDTSpecial Weather StatementCTPAdams, Cumberland28 min
May 22, 7:40 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Juniata, Lebanon, Northumberland, Perry and 1 more50 min
May 22, 7:45 PM EDTSpecial Weather StatementCTPWarren30 min
May 22, 7:58 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Snyder, Union77 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.